Minnesota, 2012Hail and Damaging Winds in Minnesota, May 5, 2012
May 5, 2012 · NWS FSD · 3 events in 2 counties and zones
Thunderstorms produced damaging winds and large hail at a few locations in Pipestone and Lincoln Counties in southwest Minnesota during the evening of May 5th.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms produced damaging winds and large hail at a few locations in Pipestone and Lincoln Counties in southwest Minnesota during the evening of May 5th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before the first event at May 5, 8:40 PM CST, 49 minutes earlier.
Area forecast discussion, May 5, 8:40 PM CST, 49 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
940 PM CDT SAT MAY 5 2012
.DISCUSSION.../ISSUED AT 940 PM CDT/
STORMS CONTINUE TO MOVE OVER WESTERN AND NORTHERN PARTS OF AREA AND
STILL EXPECT THE AREA TO THE SOUTH AND EAST TO BE AFFECTED DURING
THE NIGHT WITH THE SEVERE AND HEAVY RAIN THREAT CONTINUING FOR A
WHILE. HAVE MADE TEMPERATURE ADJUSTMENTS FOR STORM COOLING. TROUGH
AT SURFACE SHARPENING PRETTY MUCH AS EXPECTED OVER CENTRAL PART OF
THE AREA. COOLER AND DRIER AIR SHOULD START MAKING IT INTO WESTERN
PART OF AREA LATE TONIGHT. EARLIER LOW TEMPERATURES SEEM GOOD.
&&
.AVIATION.../FOR THE 00Z TAF ISSUANCE/
HIGHLY VARIABLE CONDITIONS IN STORMS WILL AFFECT MOST OF THE AREA
THROUGH 12Z. OTHERWISE CEILINGS 1-3K SHOULD GRADUALLY REPLACE VFR
CONDITIONS FROM NORTHWEST TO SOUTHEAST. CONDITIONS SHOULD AGAIN
IMPROVE TO VFR FROM THE NORTHWEST 12Z-21Z AS PRECIPITATION STEADILY
ENDS. SURFACE WIND GUSTS FROM THE NORTHWEST WILL REACH 25 TO 30
KNOTS AFTER 15Z MAINLY WESTERN PART OF FORECAST AREA IN SD.
&&
.PREV DISCUSSION.../ISSUED AT 355 PM CDT/
MESOSCALE CONVECTIVE SYSTEM HAS PROGRESSED EAST OF THE AREA AT MID
AFTERNOON...BUT LEFT BEHIND A VERY DISTINCT OUTFLOW BOUNDARY WHICH
HAS MORE OR LESS STALLED FROM EXTREME NORTHEAST NEBRASKA...TO JUST
NORTH OF SIOUX CITY AND CHEROKEE...THE EAST/SOUTHEAST TO AROUND
CLARION IOWA. CROSS BOUNDARY CONDITIONS ARE QUITE STRIKING...FROM 70
DEGREES AT KLRJ TO 90 DEGREES AT KSUX. BOUNDARY HAS WORKED TO BECOME
QUITE A BIT MORE CONVERGENT OVER THE LAST COUPLE OF HOURS...AND
STARTING TO SEE CUMULUS DEVELOPMENT ALONG THE BOUNDARY...AS AIRMASS
TO SOUTH EXHIBITING DEEPENING OF THE BOUNDARY LAYER AS DEWPOINTS
HAVE STARTED TO RELAX A BIT FROM THE MUGGY NEAR 70 EARLIER ON AT
KSUX. DETERMINING THE CONVECTIVE LOCATION/TIMING AND COVERAGE IS THE
MAIN CHALLENGE FOR TONIGHT.
PLUGGING IN THE CURRENT TEMP/DEWPOINT AT KSUX TO ALMOST ANY FORECAST
SOUNDING /AND THE KOAX 12Z RAOB/ WOULD SUGGEST THAT IT IS
THERMODYNAMICALLY PREPARED TO GO...AND LIKELY GO QUICKLY AS MLCAPE
IS AT LEAST 3000 J/KG. HOWEVER...LARGER SCALE AT THE MOMENT APPEARS
TO BE A BIT SUBSIDENT BASED ON SOME SUBTLE WATER VAPOR DARKENING
EXPANDING NORTHEAST OUT OF NEBRASKA. HAVE EARLIER SEVERELY TAPERED
BACK PRECIPITATION CHANCES FOR THE AFTERNOON BEHIND COMPLEX...BUT
ALSO SEE SUBTLE LIFT STARTING TO SHOW UP ACROSS THE WEST HIGH PLAINS
AS LARGE SCALE TROUGH IN THE NORTHERN ROCKIES STARTS TO NUDGE
EASTWARD. KEPT MENTION AT A LOWER CHANCE ALONG SOUTHERN CWA FOR
VERY LATE AFTERNOON...AS MID LEVEL LIFT RESPONSIBLE FOR EARLIER MCS
NOW FOCUSED NORTH AND EAST OF THE CWA.
EFFECTIVE SHEAR IS STRONGEST TO THE NORTH...BUT MORE THAN SUFFICIENT
AT 50 TO 70 KNOTS FOR SUPERCELLULAR ORGANIZATION TO INITIAL
REDEVELOPMENT. 0-1KM SHEAR NEAR THE BOUNDARY AROUND 20 KNOTS...AND
LIKELY TO INCREASE SOME AS NOCTURNAL DECOUPLING KICKS IN...AND LOW
LEVEL JET CONTINUES TO STRENGTHEN SLIGHTLY GOING INTO THE EVENING.
INITIALLY DISCRETE CELLS SHOULD...AS THE EVENING CONTINUES...
REORGANIZE INTO A MORE LINEAR STRUCTURES...GRADUALLY FEATURING MORE
DAMAGING WIND THREAT OVER HAIL...AND PERHAPS EVEN A COUPLE OF QLCS
TORNADOES GIVEN THE STRONG 0-2KM SHEAR.
FINALLY...ISSUED A FLASH FLOOD WATCH FOR THE ENTIRE CWA FOR TONIGHT.
MOISTURE TRANSPORT IS STRONG AND FOCUSED INTO THE CWA THIS EVENING...
AND GIVEN A FAIRLY SLOW STORM MOTION INITIALLY...AND LIKELIHOOD OF
GETTING SOME TRAINING/BACKBUILDING OVER OUTFLOW BOUNDARIES...AS WELL
AS THE RECENT POCKETS OF HEAVY RAINFALL OVER THE LAST 36-48 HOURS...
SEEMED A PRUDENT MOVE AT THIS POINT. STILL SOME QUESTION AS TO WHERE
THE HIGHEST POTENTIAL FOR HEAVY RAINFALL WILL BE...BUT FOCUSED
SOMEWHAT MORE ON NEAR AND JUST NORTH OF THE CURRENT OUTFLOW BOUNDARY.
/CHAPMAN
UPPER LEVEL LOW WILL CONTINUE TO ROLL ALONG THE MONTANA/CANADA
BORDER INTO NORTHERN NORTH DAKOTA SUNDAY INTO SUNDAY NIGHT. ONGOING
THUNDERSTORM ACTIVITY WILL BE FOCUSED MAINLY ACROSS THE EASTERN HALF
IN THE MORNING. AS THE SURFACE LOW OVER THE CENTRAL PLAINS TRACKS
EASTWARD...SURFACE WINDS WILL SHIFT TO THE NORTH NORTHWEST WITH
DRIER MID AND LOW LEVEL AIR CLEARING OUT THE RAIN AND CLOUDS FROM
WEST TO EAST DURING THE DAY. MOSTLY CLEAR SKIES...COOLER
TEMPERATURES AND BREEZY NORTHWEST WINDS ARE EXPECTED ON MONDAY WITH
HIGHS EXPECTED IN THE 60S ACROSS THE REGION. NORTHWEST WINDS WILL
GRADUALLY DECREASE ON MONDAY NIGHT AS THE SURFACE HIGH PUSHES INTO
THE NORTHERN HIGH PLAINS BUT SHOULD PREVENT TEMPERATURES FROM
DROPPING TOO LOW OVERNIGHT. LOWS ARE EXPECTED IN THE MID TO UPPER
40S. /
LONG RANGE CONTINUES TO LOOK RELATIVELY QUIET WITH SLIGHTLY COOLER
THAN NORMAL TEMPERATURES DOMINATING THE PERIOD. COOLEST DAY SHOULD
BE TUESDAY...AS UPPER LEVEL LOW SWINGS THROUGH SOUTHERN ONTARIO AND
THE WESTERN GREAT LAKES. SHOULD MIX OUT FAIRLY WELL... ALLOWING FOR
SOME GUSTY NORTHWEST WINDS THROUGH THE DAY...WITH HIGH TEMPERATURES
IN THE LOWER TO MID 60S. STILL LOOKS LIKE NORTHEAST PARTS OF THE
AREA COULD BE BRUSHED WITH A FEW SHOWERS/THUNDERSTORMS AS CYCLONIC
FLOW DROPS THROUGH THE REGION...AND WILL KEEP ISOLATED POPS IN FOR
THIS CHANCE.
UPPER RIDGING THEN WORKS EAST THROUGH THURSDAY...ALLOWING A GRADUAL
WARMUP TO MID-UPPER 60S WEDNESDAY...AND HIGHS IN THE 70S THURSDAY.
MODELS FAIRLY CONSISTENT TIMING THE NEXT UPPER TROUGH/ASSOCIATED
COLD FRONT INTO THE WESTERN CWA BY EARLY FRIDAY...PUSHING INTO THE
EASTERN AREAS FRIDAY AFTERNOON. ECMWF ON THE FASTER END OF TIMING
SPECTRUM WITH GFS ON THE SLOWER END. WILL STICK WITH SLIGHTLY FASTER
TIMING FOR NOW...BUT WILL HAVE TO WATCH AS TREND TOWARD SLOWER GFS
WOULD LIKELY RESULT IN WARMER TEMPS ACROSS THE EAST FRIDAY...ALONG
WITH INCREASING PRECIP CHANCES IN OUR EAST FRIDAY AFTERNOON. DRY AND
SLIGHTLY COOLER WEATHER SETTLES BACK INTO THE AREA FOR THE START OF
THE MOTHERS DAY WEEKEND...AS HIGH PRESSURE BUILDS INTO THE DAKOTAS.
&&
.FSD WATCHES/WARNINGS/ADVISORIES...
IA...FLASH FLOOD WATCH UNTIL 7 AM CDT SUNDAY FOR IAZ001>003-012>014-
020>022-031-032.
MN...FLASH FLOOD WATCH UNTIL 7 AM CDT SUNDAY FOR MNZ071-072-080-081-
089-090-097-098.
NE...FLASH FLOOD WATCH UNTIL 7 AM CDT SUNDAY FOR NEZ013-014.
SD...FLASH FLOOD WATCH UNTIL 7 AM CDT SUNDAY FOR SDZ038>040-050-
052>071.Hazardous weather outlook, May 5, 3:31 PM CST, 5 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
431 PM CDT SAT MAY 05 2012
SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-061200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
431 PM CDT SAT MAY 05 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS...
THUNDERSTORMS ARE EXPECTED TO REDEVELOP AFTER 5 TO 6 PM THIS
AFTERNOON. DEVELOPMENT WILL BE MOST LIKELY ALONG A LINGERING
BOUNDARY ACROSS NORTHEAST NEBRASKA...EXTREME SOUTHEAST SOUTH
DAKOTA AND INTO NORTHWEST IOWA THROUGH THE EVENING. A FEW
TORNADOES...LARGE HAIL UP TO BASEBALL SIZE AND WINDS TO 70 MPH
ARE POSSIBLE WITH THE INITIAL STORM DEVELOPMENT...MAINLY DURING
THE EVENING HOURS.
ISOLATED STORMS SHOULD EVOLVE INTO A LINE WHICH WILL THEN PUSH
ACROSS THE ENTIRE AREA THROUGH THE OVERNIGHT. STRONG DAMAGING
WINDS OF 70 MPH WILL BECOME THE MAIN THREAT WITH THIS
TRANSITION...ALTHOUGH ISOLATED TORNADOES WILL STILL BE
POSSIBLE...ESPECIALLY SOUTH OF INTERSTATE 90.
FLOODING...
HEAVY RAIN IS LIKELY WITH THUNDERSTORMS OVER MUCH OF THE AREA
TONIGHT. WITH MANY LOCATIONS ALREADY SATURATED FROM AREAS OF
HEAVY RAIN IN RECENT DAYS...LOCALIZED AREAS OF FLASH FLOODING
WILL BE POSSIBLE TONIGHT.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL BE LIKELY AFTER 6 PM FOR MUCH OF THE
AREA...ESPECIALLY ALONG AND SOUTH OF INTERSTATE 90.
&&
FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.
In the hours before
Local storm report, May 5, 7:43 PM CST, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
843 PM CDT SAT MAY 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM HAIL 8 NNE MITCHELL 43.83N 97.94W
05/05/2012 E1.00 INCH HANSON SD TRAINED SPOTTER
IN ADDITION TO QUARTER SIZED HAIL, THERE HAVE BEEN WAVES
OF HEAVY RAIN COMING THROUGH, THE POWER HAS BEEN KNOCKED
OUT SINCE 735 PM, AND THE BASEMENT IS GETTING FLOODED.
&&
TRMLocal storm report, May 5, 7:58 PM CST, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
858 PM CDT SAT MAY 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0843 PM HAIL 5 S STONE BRIDGE 44.53N 97.06W
05/05/2012 E1.25 INCH BROOKINGS SD PUBLIC
&&
WILLIAMSLocal storm report, May 5, 8:14 PM CST, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
914 PM CDT SAT MAY 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 PM TSTM WND GST 2 N SALEM 43.76N 97.39W
05/05/2012 E60 MPH MCCOOK SD EMERGENCY MNGR
SEMI OVERTURNED
&&
WILLIAMSLocal storm report, May 5, 8:19 PM CST, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
919 PM CDT SAT MAY 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0824 PM HAIL 2 SSE WINFRED 43.97N 97.35W
05/05/2012 E0.88 INCH LAKE SD CO-OP OBSERVER
0841 PM TSTM WND GST 3 W ORLAND 43.89N 97.25W
05/05/2012 E80.00 MPH LAKE SD EMERGENCY MNGR
0842 PM HAIL 4 E WINFRED 44.01N 97.29W
05/05/2012 E1.00 INCH LAKE SD EMERGENCY MNGR
NICKEL TO QUARTER SIZED HAIL AND 45 MPH WINDS
0845 PM HAIL 2 W MADISON 44.01N 97.15W
05/05/2012 E1.75 INCH LAKE SD EMERGENCY MNGR
0849 PM TSTM WND GST 1 W MADISON 44.01N 97.13W
05/05/2012 E75.00 MPH LAKE SD EMERGENCY MNGR
THUNDERSTORM WIND GUSTS ESTIMATED AT 65 TO 75 MPH
0913 PM HAIL 4 E WINFRED 44.01N 97.29W
05/05/2012 E1.00 INCH LAKE SD EMERGENCY MNGR
NICKEL TO QUARTER SIZED HAIL AGAIN
&&
TRMLocal storm report, May 5, 8:56 PM CST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
956 PM CDT SAT MAY 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM HAIL 6 N COLMAN 44.07N 96.82W
05/05/2012 E1.00 INCH MOODY SD TRAINED SPOTTER
QUARTER SIZED HAIL QUICKLY FOLLOWED SOME WIND GUSTS UP TO
AROUND 50 MPH.
&&
TRMLocal storm report, May 5, 8:59 PM CST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SIOUX FALLS SD
959 PM CDT SAT MAY 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM HAIL 5 W MITCHELL 43.74N 98.14W
05/05/2012 E1.00 INCH DAVISON SD PUBLIC
0648 PM TSTM WND GST 1 E MITCHELL 43.73N 98.01W
05/05/2012 E65.00 MPH DAVISON SD LAW ENFORCEMENT
0655 PM TSTM WND GST 3 SSW MITCHELL 43.69N 98.05W
05/05/2012 M78.00 MPH DAVISON SD STORM CHASER
78.2 MPH MEASURED WIND GUST. LARGE WOODEN POSTS FOR DOT
SIGN WITH 6 BY 6 WOODEN BEAMS SNAPPED AT INTERSTATE EXIT.
0704 PM HAIL 8 NNE ARTESIAN 44.12N 97.89W
05/05/2012 E1.75 INCH SANBORN SD PUBLIC
0721 PM HAIL 5 N FULTON 43.80N 97.81W
05/05/2012 E1.00 INCH HANSON SD PUBLIC
0747 PM HAIL 6 NE MITCHELL 43.80N 97.95W
05/05/2012 E1.75 INCH HANSON SD PUBLIC
0752 PM HAIL 9 S FEDORA 43.88N 97.79W
05/05/2012 M1.00 INCH MINER SD TRAINED SPOTTER
0800 PM HAIL 8 NNE MITCHELL 43.83N 97.94W
05/05/2012 E1.00 INCH HANSON SD TRAINED SPOTTER
IN ADDITION TO QUARTER SIZED HAIL, THERE HAVE BEEN WAVES
OF HEAVY RAIN COMING THROUGH, THE POWER HAS BEEN KNOCKED
OUT SINCE 735 PM, AND THE BASEMENT IS GETTING FLOODED.
0824 PM HAIL 2 SSE WINFRED 43.97N 97.35W
05/05/2012 E0.88 INCH LAKE SD CO-OP OBSERVER
0841 PM TSTM WND GST 3 W ORLAND 43.89N 97.25W
05/05/2012 E80.00 MPH LAKE SD EMERGENCY MNGR
0842 PM HAIL 4 E WINFRED 44.01N 97.29W
05/05/2012 E1.00 INCH LAKE SD EMERGENCY MNGR
NICKEL TO QUARTER SIZED HAIL AND 45 MPH WINDS
0843 PM HAIL 5 S STONE BRIDGE 44.53N 97.06W
05/05/2012 E1.25 INCH BROOKINGS SD PUBLIC
0845 PM HAIL 2 W MADISON 44.01N 97.15W
05/05/2012 E1.75 INCH LAKE SD EMERGENCY MNGR
0849 PM TSTM WND GST 1 W MADISON 44.01N 97.13W
05/05/2012 E75.00 MPH LAKE SD EMERGENCY MNGR
THUNDERSTORM WIND GUSTS ESTIMATED AT 65 TO 75 MPH
0850 PM TSTM WND GST 2 N SALEM 43.76N 97.39W
05/05/2012 E60.00 MPH MCCOOK SD EMERGENCY MNGR
SEMI OVERTURNED
0913 PM HAIL 4 E WINFRED 44.01N 97.29W
05/05/2012 E1.00 INCH LAKE SD EMERGENCY MNGR
NICKEL TO QUARTER SIZED HAIL AGAIN
0930 PM HAIL 6 N COLMAN 44.07N 96.82W
05/05/2012 E1.00 INCH MOODY SD TRAINED SPOTTER
QUARTER SIZED HAIL QUICKLY FOLLOWED SOME WIND GUSTS UP TO
AROUND 50 MPH.
&&
TRMThunderstorm Wind, Pipestone
- When
- May 5, 9:29 PM CST
- Where
- Pipestone County, 2.3 mi NNE of Airlie
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 44.050, -96.430
Thunderstorm winds caused tree damage, including several trees blown down. The winds also blew a canopy off a trailer.
Thunderstorm Wind, Lincoln
- When
- May 5, 9:40 PM CST
- Where
- Lincoln County, 3.62 mi SE of Lake Benton
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 44.220, -96.240
Thunderstorm winds caused tree damage, including numerous branches blown down.
Hail, Lincoln
- When
- May 5, 9:40 PM CST to 9:42 PM CST
- Where
- Lincoln County, 0.85 mi NE of Lake Benton
- Measured
- 1 in hail
- Reported by
- Law Enforcement
- Coordinates
- 44.260, -96.290
Large hail was accompanied by heavy rain.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Minnesota, May 5 to 6, 20122 deaths · 2 injured · $25,000 · 1.5 in hail · 22 events
- Flash Flooding and Hail in South Dakota, May 5 to 6, 20121 death · $3.0 million · 1.75 in hail · 29 events
- Flash Flooding and Debris Flows in Puerto Rico, May 5 to 7, 20121 death · $60,000 · 0.75 in hail · 9 events
- Flash Flood and Hail in South Dakota, May 5 to 6, 2012$2.0 million · 2.5 in hail · 33 events
- Wildfire in Texas, May 5, 20123 injured · $80,000 · 1 event
- Lightning Strike in Minnesota, May 5, 2012$250,000 · 1 event
- Damaging Winds in Kentucky, May 5, 2012$215,000 · 61 kt wind · 4 events
- Hail and Damaging Winds in Tennessee, May 5, 2012$85,000 · 1 in hail · 4 events
- Hail and Heavy Rain in Nebraska, May 5 to 6, 20121.75 in hail · 24 events
- Hail in South Dakota, May 5, 2012$20,000 · 2 in hail · 3 events
- Hail in South Dakota, May 5, 20121.75 in hail · 15 events
- Flash Flood and Hail in Missouri, May 5 to 7, 2012$1,000 · 1.75 in hail · 14 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 383306, 383309, 383311.